Alert archive / Utah / Wind Advisories in 2010
Wind Advisory 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 5, 2010, 9:27 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2010, 9:27 PM MDT (03:27 UTC)
- Expired
- May 6, 2010, 3:37 AM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
281 WWUS75 KSLC 060327 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 927 PM MDT WED MAY 5 2010 UTZ005-061300- /O.CAN.KSLC.HW.W.0006.000000T0000Z-100506T1000Z/ /O.NEW.KSLC.WI.Y.0009.100506T0327Z-100506T1000Z/ /O.CON.KSLC.FZ.W.0006.100506T0600Z-100506T1500Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 927 PM MDT WED MAY 5 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 AM MDT THURSDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MDT THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY. * AFFECTED AREA:THE WIND ADVISORY AND THE FREEZE WARNING ARE IN EFFECT FOR THE NORTHWEST UTAH DESERTS INCLUDING WENDOVER AND SNOWVILLE. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS THE NORTHWEST DESERTS THE REST OF THIS EVENING AND INTO THE EARLY MORNING HOURS. * TEMPERATURE: TEMPERATURES WILL FALL BELOW FREEZING ACROSS MUCH OF THE AREA AS THE WINDS DECREASE LATE TONIGHT. TEMPERATURES WILL WARM BACK UP ABOVE FREEZING BY MID MORNING. * IMPACTS: STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG INTERSTATES 80 AND 84...AND STATE ROUTE 30...ESPECIALLY IMPACTING HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE REDUCED VISIBILITIES IN BLOWING DUST. IN ADDITION...FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ013-016-020-021-060430- /O.CAN.KSLC.WI.Y.0008.000000T0000Z-100506T0500Z/ SAN RAFAEL SWELL-SOUTHWEST UTAH-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...BEAVER... CEDAR CITY...MILFORD...KANAB...ESCALANTE...BULLFROG 927 PM MDT WED MAY 5 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR PORTIONS OF SOUTHERN AND EASTERN UTAH. LOCALLY WINDY CONDITIONS ARE STILL POSSIBLE IN SOME OF THESE AREAS TONIGHT...BUT SPEEDS WILL REMAIN BELOW ADVISORY LEVELS. $$ UTZ004-015-060430- /O.CAN.KSLC.WI.Y.0008.000000T0000Z-100506T1000Z/ SOUTHERN WASATCH FRONT-WEST CENTRAL UTAH- INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...DELTA...FILLMORE 927 PM MDT WED MAY 5 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHERN WASATCH FRONT AND WEST CENTRAL UTAH. GUSTY NORTH WINDS ARE STILL EXPECTED IN THESE AREAS TONIGHT...BUT SPEEDS SHOULD REMAIN BELOW ADVISORY LEVELS. $$ UTZ001>003-061300- /O.CON.KSLC.FZ.W.0006.100506T0600Z-100506T1500Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE 927 PM MDT WED MAY 5 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY. * AFFECTED AREA: THE CENTRAL AND NORTHERN WASATCH FRONT FROM THE SALT LAKE AND TOOELE VALLEYS NORTH TO THE IDAHO BORDER...AS WELL AS THE CACHE VALLEY. * TEMPERATURE: TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING ACROSS THIS DURING THE EARLY MORNING HOURS THURSDAY. TEMPERATURES WILL WARM BACK UP ABOVE FREEZING BY MID MORNING. * IMPACTS: FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
920 WWUS75 KSLC 060937 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 337 AM MDT THU MAY 6 2010 UTZ005-061500- /O.CAN.KSLC.WI.Y.0009.000000T0000Z-100506T1000Z/ /O.CON.KSLC.FZ.W.0006.000000T0000Z-100506T1500Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 337 AM MDT THU MAY 6 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * AFFECTED AREA: THE FREEZE WARNING REMAINS IN EFFECT FOR THE NORTHWEST UTAH DESERTS INCLUDING WENDOVER AND SNOWVILLE. * TEMPERATURE: TEMPERATURES WILL CONTINUE TO FALL BELOW FREEZING ACROSS MUCH OF THE AREA AS THE WINDS DECREASE EARLY THIS MORNING. TEMPERATURES WILL WARM BACK UP ABOVE FREEZING BY MID MORNING. * IMPACTS: FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ001>003-061500- /O.CON.KSLC.FZ.W.0006.000000T0000Z-100506T1500Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE 337 AM MDT THU MAY 6 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * AFFECTED AREA: THE CENTRAL AND NORTHERN WASATCH FRONT FROM THE SALT LAKE AND TOOELE VALLEYS NORTH TO THE IDAHO BORDER... AS WELL AS THE CACHE VALLEY. * TEMPERATURE: TEMPERATURES WILL CONTINUE TO DROP TO NEAR OR BELOW FREEZING ACROSS THE AREA DURING THE EARLY MORNING HOURS. TEMPERATURES WILL WARM BACK UP ABOVE FREEZING BY MID MORNING. * IMPACTS: FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 5, 4:26 PM MDT, 5 hours 1 minute earlier.
Area forecast discussion, May 5, 4:26 PM MDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
426 PM MDT WED MAY 5 2010
.SYNOPSIS...A COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING
AND TONIGHT. DRIER AND MORE STABLE CONDITIONS WILL SET UP FOR
THURSDAY AND FRIDAY.
&&
.DISCUSSION...THE COLD FRONT HAS ENTERED NORTHWEST UTAH THIS
AFTERNOON. GUSTY NORTHWEST WINDS HAVE BEGUN ACROSS THE WEST
DESERTS AND MUCH OF THE WASATCH FRONT...WITH THE BOUNDARY BETWEEN
NORTHWESTERLY AND SOUTHERLY WINDS AT ABOUT POINT OF THE MOUNTAIN
AS OF 22Z. WINDS SHOULD INCREASE EVEN MORE THROUGH THE LATE
AFTERNOON AND EVENING HOURS AS THE PRESSURE GRADIENT CONTINUES TO
STRENGTHEN ACROSS THE STATE. WINDS IN THE SOUTHERN PORTION OF THE
STATE MAY INCREASE A BIT THROUGH THE EVENING AS WELL...THOUGH
THOSE WINDS HAVE BEEN GENERALLY WEAKER THAN PREVIOUSLY EXPECTED.
SHOWERS HAVE DEVELOPED WITH THE COLD FRONT...BUT VERY LITTLE IF
ANY PRECIPITATION IS REACHING THE GROUND. THE BEST MOISTURE AND
INSTABILITY WITH THIS SYSTEM WILL REMAIN NORTH OF THE CWA...WITH
THE COLD FRONT BEING THE ONLY REAL IMPACT TO UTAH AND SOUTHWEST
WYOMING WITH THE STORM.
HAVE EXPANDED THE WIND ADVISORY TO THE SOUTHERN WASATCH FRONT...AS
NORTHWEST WINDS GENERALLY BLOW QUITE WELL IN THAT AREA. IN
ADDITION...MOS GUIDANCE AND GRIDDED MODEL DATA CONTINUE TO
INDICATE THAT MANY OF THE VALLEYS IN NORTHERN UTAH WILL DROP TO
FREEZING TEMPERATURES OR BELOW TONIGHT...SO HAVE ISSUED FREEZE
WARNINGS IN THOSE AREAS. THIS IS NO MAJOR SURPRISE AS THE INCOMING
AIRMASS IS QUITE COOL FOR THIS TIME OF YEAR...WITH 700 MB
TEMPERATURES FORECAST TO DROP TO -13 DEGREES CELSIUS IN FAR
NORTHERN UTAH.
AFTER THE COLD FRONT MOVES THROUGH THE ENTIRE STATE BY THURSDAY
MORNING...DRIER AND MORE STABLE ZONAL FLOW WILL SET UP ACROSS THE
GREAT BASIN FOR THURSDAY AND FRIDAY...WITH SLOW WARMING BEGINNING
FRIDAY...AND GENERALLY WARMER TEMPERATURES FOR THE WEEKEND. THE
GFS AND ECMWF ARE CURRENTLY IN GOOD AGREEMENT ABOUT DIGGING A
SHORTWAVE TROUGH INTO CALIFORNIA ON SUNDAY...WITH INCREASING
SOUTHWESTERLY FLOW SETTING UP ACROSS UTAH. DETAILS BEGIN TO
DIVERGE IN THE TWO MODELS ON SUNDAY NIGHT...BUT BOTH INDICATE A
GENERALLY TROUGHY PATTERN ACROSS THE WESTERN CONUS ON MONDAY AND
TUESDAY...SO HAVE INCREASED POPS AND DECREASED TEMPERATURES A BIT
IN THIS TIME FRAME TO INDICATE THE BETTER MODEL AGREEMENT.
&&
.AVIATION...NORTHWESTERLY WINDS WILL PREVAIL AT THE SLC TERMINAL
THROUGH TONIGHT. THERE IS A 20 PERCENT CHANCE THAT WINDS COULD GUST
OVER 35 MPH BETWEEN 00Z AND 03Z THIS EVENING. ALSO CIGS ARE EXPECTED
TO LOWER TO BELOW 7000 FT...WITH THE HIGHEST CHANCE BETWEEN 05Z AND
09Z.
&&
.FIRE WEATHER...A COLD FRONT HAS ENTERED NORTHWEST UTAH...AND WILL
CONTINUE TO MOVE TO THE SOUTHEAST ACROSS THE FIRE DISTRICT THROUGH
THE EVENING. IN THE NORTHERN PART OF THE DISTRICT...WINDS WILL BE
STRONG AND GUSTY BEHIND THE FRONT. IN THE SOUTHERN PORTION OF THE
DISTRICT...WINDS WILL BE STRONG AND GUSTY AHEAD OF THE FRONT AND
WITH THE FRONTAL PASSAGE. WITH DRY CONDITIONS AND THESE STRONG WINDS
ACROSS THE SOUTHERN AND WESTERN PART OF THE FIRE DISTRICT...CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED. HOWEVER...NO RED FLAG WARNING
WILL BE ISSUED AS FUELS REMAIN NON CRITICAL.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY UNTIL 11 PM MDT THIS EVENING FOR
UTZ013-016-020-021.
WIND ADVISORY UNTIL 4 AM MDT THURSDAY FOR UTZ015.
HIGH WIND WARNING UNTIL 4 AM MDT THURSDAY FOR UTZ005.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY FOR
UTZ001>003-005.
WIND ADVISORY UNTIL 4 AM MDT THURSDAY FOR UTZ004.
WY...NONE.
&&
PUBLIC...SCHOENING
FIRE WEATHER...HOSENFELD
AVIATION...STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, May 5, 2:48 AM MDT, 18 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 248 AM MDT WED MAY 5 2010 UTZ001>016-019>021-517-518-WYZ021-061200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 248 AM MDT WED MAY 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS ARE EXPECTED ACROSS PORTIONS OF SOUTHERN AND WESTERN UTAH THIS AFTERNOON INTO TONIGHT. PLEASE SEE WIND ADVISORIES AND WARNINGS FOR DETAILS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN THE HIGHER TERRAIN...POTENTIALLY IMPACTING THE VALLEYS OF NORTHEAST UTAH LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT SNOW ACCUMULATIONS CAN BE EXPECTED LATE TONIGHT THROUGH THURSDAY ACROSS THE NORTHERN MOUNTAINS. GUSTY WINDS ARE ONCE AGAIN FORECAST ACROSS WESTERN AND SOUTHERN UTAH SUNDAY AHEAD OF THE NEXT STORM SYSTEM...WHICH WILL LIKELY BRING WIDESPREAD PRECIPITATION AND COOLER TEMPERATURES DURING THE EARLY TO MIDDLE PORTION OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, May 5, 7:27 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
727 PM MDT WED MAY 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM NON-TSTM WND GST 2 W LEHI 40.41N 111.89W
05/05/2010 M58 MPH UTAH UT MESONET
LEHI APRSWXNET/CWOP SENSOR
&&
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:00 PM MDT | Freeze Warning | SLC | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.